MAUDE Adverse Event Report: IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM

IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM
Catalog Number 86998
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A review of quarterly events indicated that for five (5) patient/donor samples tested using the echo lumena automated blood bank system, a malfunction occurred resulting in the instrument producing incorrect results.A review indicated that five (5) patient/donor samples tested using the echo lumena automated blood bank system produced inaccurate results: a d antigen was not detected with anti-d series 4 and anti-d series 5 blood grouping reagents; a missed anti-fya for three (3) patient samples during an antibody screen (two events; one involving two patient samples, and at a different customer site one involving a single patient sample); and a missed anti-e during an antibody screen.On july 2, 2023 a customer reported an rh mistype for a patient sample on the echo lumena instrument; d antigen was not detected with anti-d series 4 (lot number 504056) and anti-d series 5 (lot number 505906) on echo lumena instrument serial number (b)(6).The customer retested with manual tube method and received the expected positive results with both anti-d reagents.No patient injury or harm was reported.On july 6, 2023 an immucor field service engineer (fse) inspected echo lumena instrument serial number (b)(6) at the customer site.The fse performed the unexpected reaction checklist successfully.While on site, the fse noticed that the centrifuge was noisy and the coupling was not seated correctly (the coupling was damaged and required replacement).The fse removed and replaced the coupling successfully, then proactively cleaned the centrifuge successfully.The issue was resolved with this service.The immucor internal reference for the associated record is (b)(4).On september 13, 2023 a customer reported that two (2) patient samples were unexpectedly negative for anti-fya with capture-r ready-screen 3 lot number r500 (expiry september 26, 2023) and capture-r ready indicator red cells lot number 221362 on echo lumena instrument serial number (b)(6).The samples were both also negative for all cells with capture-r ready-id lot number id454 (expiry september 26, 2023) and capture-r ready indicator red cells lot number 221362 on the same echo lumena instrument.No patient injury or harm was reported.On september 14, 2023 an immucor field service engineer (fse) inspected echo lumena instrument serial number (b)(6) at the customer site.The fse observed that the probe was discolored and there was too much splashing on the dispensing area of the instrument.The fse replaced the probe, cleaned the instrument thoroughly, proactively cleaned the washer manifold and probe rinse station, and performed the unexpected reaction checklist successfully.The issue was resolved with this service.The immucor internal reference for the associated record is (b)(4).On august 30, 2023 a customer reported that a patient sample was unexpectedly negative for anti-e with capture-r ready-screen 3 lot number r515 (expiry october 24, 2023) and capture-r ready indicator red cells lot number 221359 on echo lumena instrument serial number (b)(6).Patient has history of apos with anti-e.Customer reports repeat testing in tube with peg resulting as positive anti-e with panoscreen lot number 26737.Customer followed up and states they tested the same sample on echo lumena instrument serial number (b)(6) with capture-r ready-screen 3 lot number r515 (expiry october 24, 2023) and capture-r ready indicator red cells lot number 221380 and got 2+ for screen cell 2.No patient injury or harm was reported.The issue was resolved with the use of a new lot of capture-r ready indicator red cells.No instrument problem was identified.The immucor internal reference for the associated record is (b)(4).On august 18, 2023 a customer reported that a patient sample was unexpectedly negative for anti-fya and anti-c when tested with capture-r ready-screen 3 lot number r515, (expiry october 24, 2023) and capture-r ready indicator red cells lot number 221351 on echo lumena instrument serial number (b)(6).The sample was also negative for all cells with capture-r ready-id lot number r556, (expiry october 10, 2023) and capture-r ready indicator red cells lot number 221351 on the same instrument.A reference lab subsequently detected weakly reacting anti-fya and anti-c in tube with peg.No patient injury or harm was reported.The following label limitation applies: negative reactions will be obtained if the test serum contains antibodies present in concentrations too low to be detected by the test methods employed.On august 18, 2023 an immucor field service engineer (fse) inspected echo lumena instrument serial number (b)(6) at the customer site.The fse performed the unexpected reaction checklist successfully.No instrument problem was identified.The immucor internal reference for the associated record is (b)(4).
 
Additional Manufacturer Narrative
No common specific root cause or defect was identified.The conclusion(s) code(s) reported herein are assigned according to the facts presented by the affected customer and immucor's assessment and investigation of those facts.When possible, immucor attempts to obtain the actual samples and reagents involved; retention reagents of the same lot that was involved in the event may be used during the investigation if indicated.Also, when possible, immucor uses remote access to review the relevant data archived on the instrument.The events reported on this quarterly malfunction summary report are limited to those in which no patient harm occurred, and no design defect (or other systemic problem) was identified.There is no specific action that users are expected to take to mitigate the reported device failure/malfunction other than to ensure that preventative maintenance is performed as indicated in the instrument instructions.Immucor will continue to track and trend performance and operational issues such as described in this quarterly malfunction summary report.

Brand Name
ECHO LUMENA
Common Device Name
AUTOMATED BLOOD BANK SYSTEM
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
Manufacturer (Section G)
IMMUCOR, INC.
3130 gateway drive
norcross GA 30071
MDR Report Key17962465
Report Number1034569-2023-00025
Device Sequence Number6799597
Product Code KSZ
UDI-Device Identifier10888234002338
UDI-Public10888234002338
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK070016
Number of Events Summarized4
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number86998
Device Lot Number504056,505906,R500,221362,ID45
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown